MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2432-0007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had flow issues.The following information was provided by the initial reporter: this event was reported as a retrospective event and was not observed and reported in real time.This patient had been receiving iv fentanyl from 1/12 - 1/15.It was not until 1/15 that there was a fentanyl waste discrepancy.Per the icu manager, after a few discrepancies with iv fentanyl, during huddle she told the team to report if there were any discrepancies noticed with insulin or pressors.At that time was when the night shift charge nurse stated that they had to change the patients iv levophed from the octo-levo concentration back down to the double concentration because his blood pressure was all over the place.She reported that there were less issues on the lower concentration, but the patient was still very ill.She then stated that during the same huddle, the day shift nurse commented, this was happening to me with him yesterday and i just associated it with changing him or moving him.It was reported that the patient was originally started on an iv levophed infusion that was a double concentration of 32 mcg/ml (8mg in 250ml).For an unknown reason, the concentration was then changed to an octo-levo concentration on 128 mcg/ml (32mg / 250ml).At the increase of 128 mcg/ml, the patient began to experience an increase in pressure.Per the icu nurse manager, patients systolic bp went from 80s to 180s and the map went from 40-110.Due to the increase of pressure, the concentration was titrated down from 128 mcg / ml to 32 mcg / ml.According to the hospital team, during the daytime shift and involving the same patient whose levophed rate had been decreased overnight, the bedside nurse observed that the iv fentanyl bag emptied significantly earlier than expected.The 250 ml iv fentanyl infusion, which was administered at 0900, required replacement by 1300.Given this apparent over-infusion of fentanyl, the team noted that it remains unclear whether a similar unintentional bolus of levophed may have occurred with the same patient during the previous night.It was reported that the pump module for the iv fentanyl infusion was changed, but not the iv pump tubing.The two events happened on two different devices.Management is unsure of the other iv pressor medications the patient was receiving, but believes the patient had two other pressors infusing in addition to the fentanyl and levophed.The tubing reported by the hospital was bd alaris pump infusion set 0.2 micron filter 2432-0007.The iv pump tubing with the micron filter is used for any fluid or drug that is being infused into a central line.The nurses manually program all infusions on the alaris system device.Pharmacy it was reported that at 0900 the bedside nurse consulted on-unit icu pharmacist to report the fentanyl event.He then stated he took the device out of the patients' room and was simulating various scenarios on the pump module.Per his various programming tests, there was nothing wrong that he could find.Pharmacy reported that the levophed comes in 4mg / 4ml vials.When pharmacy mixes levophed, they will remove the drug volume from the bag and then add the drug to a 250ml bag of d5w.They do not account for overfill and they do not remove air.Icu per bedside rn, the regular concentration of levophed is stocked in the omnicell for the nurse to obtain.If the patient needed a double or octo-concentration, this would have to be ordered from pharmacy, and a pharmacy technician would deliver the drug to the floor.The order is weight based and stated that the rate will typically start at 0.05mcg / kg.Iv tubing for a continuous drug is changed every 72 hours.The nurse will prime the drug at the bedside and use the iv pump tubing with the micron filter if the patient has a central line.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24906334
Report Number9616066-2026-00986
Device Sequence Number9799856
Product Code FPA
UDI-Device Identifier10885403232329
UDI-Public(01)10885403232329
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2432-0007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown